Alert archive / Nebraska / Wind Chill Advisories in 2008

Wind Chill Advisory 2, NWS North Platte, NE

January 29, 200813 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Jan 29, 2008, 7:01 AM CST for 13 counties in Nebraska. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2008, 7:01 AM CST (13:01 UTC)
Expired
Jan 29, 2008, 12:00 PM CST
In force
5 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Logan County, NE, Loup County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 80 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 1.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2008-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2008-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -375 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-375 m²/s²
0-3 km storm-relative helicity
-256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLBF 291301
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
701 AM CST TUE JAN 29 2008


NEZ005>010-025>029-037-038-291800-
/O.CAN.KLBF.WW.Y.0001.000000T0000Z-080129T1800Z/
/O.NEW.KLBF.WC.Y.0002.080129T1301Z-080129T1800Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-
GARFIELD-WHEELER-LOGAN-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...
BURWELL...BARTLETT...STAPLETON...BROKEN BOW
701 AM CST TUE JAN 29 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

AN ARCTIC FRONT WILL PRODUCE 25 TO 35 MPH SUSTAINED WINDS WITH GUSTS
APPROACHING 40 MPH...LEADING TO WIND CHILL VALUES OF MINUS 20 TO
30 BELOW ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

NEZ024-094-291415-
/O.CAN.KLBF.WW.Y.0001.000000T0000Z-080129T1800Z/
HOOKER-WESTERN CHERRY-
INCLUDING THE CITIES OF...MULLEN...CODY...MERRIMAN...KILGORE
601 AM MST TUE JAN 29 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 



$$
1 follow-up statement
000 
WWUS43 KLBF 291801
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1201 PM CST TUE JAN 29 2008

...WIND CHILL ADVISORY EXPIRES AT NOON CST...

.TEMPERATURES HAVE RISEN TO SUFFICIENTLY OFFSET WIND CHILL IMPACTS.

NEZ005>010-025>029-037-038-291915-
/O.EXP.KLBF.WC.Y.0002.000000T0000Z-080129T1800Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-
GARFIELD-WHEELER-LOGAN-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...
BURWELL...BARTLETT...STAPLETON...BROKEN BOW
1201 PM CST TUE JAN 29 2008

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. 

THE WIND CHILL ADVISORY EXPIRES AT NOON WITH TEMPERATURES TO
FURTHER CLIMB TO OFFSET THE INFLUENCE OF WINDS THIS AFTERNOON.
THEREFORE THE WIND CHILL ADVISORY WILL EXPIRE AS STRONGER WINDS
SHIFT EAST.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 29, 3:13 AM CST, 3 hours 48 minutes earlier.

Area forecast discussion, Jan 29, 3:13 AM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
313 AM CST TUE JAN 29 2008

.SYNOPSIS...

SFC COLD FRONT AT 07Z HAS PROGRESSED WELL SOUTH OF WESTERN
NEB...WITH MID TEENS SITUATED IN SOUTHWESTERN NEB...TO MID SINGLE
DIGITS IN NORTHCENTRAL NEB. WINDS BEHIND THE FRONT ARE
STRONG...WITH GUSTS RANGING BETWEEN 30 TO 40 KT. AS PROGRESSIVE
MID LVL S/W TROUGH LOCATED JUST WEST OF THE HIGH PLAINS/PER WV
IMAGERY/CONTINUES TO MOVE EAST...SFC CYCLONE OVER NORTHERN MN
WILL EXIT REGION AND PRESSURE GRADIENT WILL RELAX BY TUESDAY
AFTERNOON...RESULTING IN LOWER WIND SPEEDS. RELATIVELY STRONG
TEMPERATURE GRADIENT IS EXPECTED TO BISECT THE CWA DURING THE NEXT
TWO DAYS...ORIENTED FROM NORTHWEST NEB TOWARD SOUTHCENTRAL NEB.

&&

.DISCUSSION...

LIGHT SNOW IS BECOMING MORE WIDESPREAD ACROSS THE CWA AHEAD OF MID
LVL FRONTOGENETIC ZONE ASSOCIATED WITH 700-500 MB TROUGH
AXIS. BELIEVE 3 HR PERIOD OF SNOWFALL FOR MOST LOCATIONS COULD
OCCUR AS FGEN BAND MOVES EAST ACROSS THE CWA...WITH SLIGHTLY
LONGER DURATION OVER THE NORTHEAST PER NAM SOUNDINGS. GIVEN
STRONG/SUSTAINED WINDS...BLOWING SNOW APPEARS TO BE MOST SERIOUS
CONCERN...AND WILL CONTINUE WITH CURRENT HEADLINES UNTIL 18Z.
ADVANCING ARCTIC AIRMASS COULD ALSO CREATE WIND CHILL VALUES
APPROACHING ADVISORY CRITERIA ACROSS MAINLY NORTHERN/NORTHEASTERN
COUNTIES. LINGERING SNOWFALL OVER EASTERN COUNTIES SHOULD COME TO
AN END BY NOON AS MID LVL WAVE EXITS THE AREA. FOR TUESDAY
HIGHS...WENT 5 DEGREES BELOW GUIDANCE FOR MOST
LOCATIONS...RESULTING IN MID 20S OVER THE SOUTHWEST TO MID SINGLE
DIGITS IN THE NORTHEAST. NAM/GFS MODEL GUIDANCE THEN INDICATES
ANOTHER WAVE DIVING SOUTHEAST INTO THE SOUTHERN HIGH PLAINS
WEDNESDAY. THIS WILL INDUCE SFC CYCLOGENESIS...WITH
EAST/SOUTHEASTERLY LOW LVL FLOW DEVELOPING ACROSS THE CWA. LARGE
SCALE ASCENT...POSSIBLY ENHANCED BY FGEN LIFT WITHIN MID LVL
TROUGH AXIS ENTERS WESTERN NEB WED AFTERNOON AND BEGINS TO EXIT BY
THURSDAY MORNING. GFS MODEL SOUNDINGS APPEAR MOST FAVORABLE FOR
ACCUMULATING SNOWFALL...ALTHOUGH THIS MODEL SEEMS TO OVER SATURATE
DURING PAST EVENTS. THUS ONLY INTRODUCED LIGHT SNOW PROBS FOR WED
AFTERNOON AND MAINTAINED PREVIOUS POPS FOR WED NIGHT.

CLOUD COVER ON WED SHOULD PREVENT STRONG WARMING DURING THE
DAY...BUT AFTER SOUTHERN PLAINS SYSTEM EXITS THE REGION...ZONAL
FLOW ALOFT IS INDICATED BY GFS AND ECMWF DURING THE REMAINDER OF
THE FCST PACKAGE. EXPECT THIS TO CORRESPOND TO MODERATING
TEMPERATURES THROUGH SATURDAY/SUNDAY. MEX GUIDANCE INDICATES MID
40S OVER SOUTHWESTERN NEB...AND CLOSE TO 40 OVER THE NORTHEAST.
DECIDED TO ADJUST PREVIOUS TEMPERATURE FCST UP A FEW DEGREES ON
FRI/SAT...HOWEVER THIS IS STILL 5 TO 10 DEG BELOW GUIDANCE. EXPECT
GREATER MODIFICATIONS WILL BE MADE DURING FUTURE SHIFTS AS MORE
CONFIDENCE IS GAINED IN UPCOMING PATTERN. BESIDES TEMPERATURES...A
BROAD...LOW AMPLITUDE TROUGH IS FCST TO MOVE ACROSS THE REGION ON
SATURDAY. FORCING FOR UPWARD MOTION IS NOT SIGNIFICANT WITH THIS
WAVE...AND FCST SOUNDINGS SHOW A LACK OF MOISTURE. THUS DID NOT
INTRODUCE ANY CHANGES TO WX/POPS.

&&

.AVIATION...

AREAS OF MVFR ARE EXPECTED TO TRANSLATE EAST THIS MORNING AS ARCTIC
AIR AND AN UPPER LEVEL DISTURBANCE OPERATE IN TANDEM. VFR CONDITIONS
ARE EXPECTED ACROSS ALL AREAS BY 18Z. FLIGHT CONDITIONS COULD FALL
TO 1SM -SHSN BLSN OVC012 AT TIMES WITH WINDS RUNNING 35026G35KT. THE
AREA OF GREATEST CONCERN IS ALONG AND EAST OF HIGHWAY 83 WHERE MOST
OF THE SNOW IS EXPECTED TO FALL. THE MAIN RISK TO THE FORECAST IS
THE SNOW AND WINDS DONT DEVELOP AS EXPECTED OR DEVELOP FARTHER EAST.

THIS AFTERNOON AND TONIGHT...VFR CONDITIONS ARE EXPECTED TO PREVAIL.
THERE IS CONCERN ARCTIC DRAPE MAY BE SUFFICIENT TO PRODUCE STRATUS
AND LOW CEILING LATE TONIGHT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL NOON CST /11 AM MST/ TODAY FOR NEZ036-
057>059-069>071.

WINTER WEATHER ADVISORY UNTIL NOON CST /11 AM MST/ TODAY FOR
NEZ005>010-024>029-037-038-094.

WIND ADVISORY UNTIL 3 AM MST EARLY THIS MORNING FOR NEZ004-022-
023-035-056.

&&

GARNER/CDC
Hazardous weather outlook, Jan 29, 7:01 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
701 AM CST TUE JAN 29 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-301315-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
701 AM CST TUE JAN 29 2008 /601 AM MST TUE JAN 29 2008/

...A WIND CHILL ADVISORY IS IN EFFECT FOR PARTS OF NORTH CENTRAL
NEBRASKA UNTIL NOON CST /11 AM MST/ TODAY...

....WIND ADVISORY REMAINS IN EFFECT FOR PARTS OF SOUTHWEST
NEBRASKA UNTIL NOON CST /11 AM MST/ TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THIS MORNING ALONG AND EAST OF HIGHWAY 83...DANGEROUS WIND
CHILL READINGS...WITH TEMPERATURES NEAR ZERO AND NORTHWEST WINDS
OF 25 TO 35 MPH. WIND CHILL VALUES OF MINUS 20 TO MINUS 30 BELOW
ZERO WILL OCCUR THIS MORNING.

THIS MORNING ACROSS PARTS OF SOUTHWEST NEBRASKA...NORTH WINDS AT
25 TO 35 MPH WILL SUBSIDE BY NOON TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CDC

Nearby

Wind Chill Advisories in Nebraska, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.